Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS Shreveport, LA

June 30, 2011Bienville Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 3:20 PM CDT for Bienville Parish, Webster Parish, Louisiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2011, 3:20 PM CDT (20:20 UTC)
Expired
Jun 30, 2011, 4:15 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:20 PM CDTTSTM WND DMGTaylor, LATREES DOWN IN TAYLOR.
Jun 30, 3:30 PM CDTTSTM WND DMG6 Se Minden, LATREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN.
Jun 30, 3:40 PM CDTTSTM WND DMGJamestown, LATREES AND POWER LINES DOWN IN JAMESTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS54 KSHV 302020
SVRSHV
LAC013-119-302115-
/O.NEW.KSHV.SV.W.0274.110630T2020Z-110630T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 415 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 
  MILES EAST OF DUBBERLY...OR 12 MILES SOUTHEAST OF MINDEN...AND 
  MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SIBLEY...DIXIE INN...HEFLIN...RINGGOLD AND DOYLINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3225 9290 3225 9339 3235 9341 3236 9340
      3240 9342 3239 9339 3241 9338 3241 9342
      3259 9345 3261 9318 3259 9318 3258 9313
TIME...MOT...LOC 2019Z 066DEG 9KT 3253 9311

$$

15
1 follow-up statement
769 
WWUS54 KSHV 302109
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU JUN 30 2011

LAC013-119-302115-
/O.CON.KSHV.SV.W.0274.000000T0000Z-110630T2115Z/
BIENVILLE LA-WEBSTER LA-
409 PM CDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEBSTER AND BIENVILLE PARISHES...

AT 409 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR NOLES LANDING...OR 12 MILES SOUTH OF MINDEN...MOVING SOUTHWEST AT 
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGGOLD...LAKE BISTINEAU NORTH...PLUM ORCHARD LANDING AND LAKE
BISTINEAU SOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS HAVE DOWNED TREES THROUGHOUT BIENVILLE PARISH WITH THIS 
STORM. HOWEVER...THIS STORM HAS SHOWN A WEAKENING TREND IN THE LAST FEW 
MINUTES. THIS IS STILL A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 3235 9317 3225 9339 3235 9341 3236 9340
      3240 9342 3239 9339 3241 9338 3241 9342
      3250 9344 3252 9326 3248 9325
TIME...MOT...LOC 2107Z 060DEG 13KT 3244 9334

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:58 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 30, 2:58 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT THU JUN 30 2011

.DISCUSSION...
AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE
HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL
WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A
SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER
THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE
IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD
SO NO MENTION OF SEVERE IN FORECAST.

THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY...
LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A
LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY
THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK
ON SATURDAY.

ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS
TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY
THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO
SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH
DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL
MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST.

&&

.AVIATION...
A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY
UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND
SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN
THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE
TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS
EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS
PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION
SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS
S-SE WINDS REMAINING BELOW 10 KTS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74 100  73  99  74 /  20  20  10  10  10
MLU  73  98  74  98  71 /  20  20  10  10  10
DEQ  72  98  73 100  74 /  20  20  10  10  10
TXK  72  99  73  99  72 /  20  20  10  10  10
ELD  73  98  73 100  71 /  20  20  10  10  10
TYR  74  99  74  98  73 /  10  20  10  10  10
GGG  73 100  73  99  73 /  20  20  10  10  10
LFK  73  98  72  97  72 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU JUN 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 30, 2:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT THU JUN 30 2011

OKZ077-302015-
MCCURTAIN-
233 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...

AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COVE...OR 24 MILES
SOUTHWEST OF MENA...MOVING SOUTH SOUTHEAST AT 5 MPH. THIS STORM WILL
REMAIN ALONG THE EASTERN SHORES OF BROKEN BOW LAKE.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

15
Special weather statement, Jun 30, 2:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU JUN 30 2011

LAZ003-004-302030-
CLAIBORNE-WEBSTER-
242 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...MINDEN AND SIBLEY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HOMER...JUST
NORTH OF HIGHWAY 79 NEAR THE WEBSTER...CLAIBORNE PARISH LINE...AND
MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15
Special weather statement, Jun 30, 3:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT THU JUN 30 2011

ARZ072-073-LAZ004-302100-
CLAIBORNE-COLUMBIA-UNION-
311 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA AND HAYNESVILLE...

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES WEST OF JUNCTION
CITY...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT MAINLY
RURAL COMMUNITIES ALONG AND NORTH OF HIGHWAY 15 AND HIGHWAY 161 NEAR
THE ARKANSAS...LOUISIANA STATE LINE NORTHEAST OF HAYNESVILLE.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:54 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne51 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.